Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 14, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 8, 2007, 9:49 AM HST for Hawaii County, Hawaii. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2007, 9:49 AM HST (19:49 UTC)
- Expired
- Mar 9, 2007, 3:26 AM HST
- In force
- 18 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 7.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 081949 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 949 AM HST THU MAR 8 2007 ...SOUTHERLY WINDS TO INCREASE OVER THE BIG ISLAND SUMMITS TODAY... .OVERVIEW...SOUTHERLY WINDS ARE GRADUALLY INCREASING OVER THE BIG ISLAND SUMMITS AHEAD OF AN APPROACHING UPPER LEVEL TROUGH AND SURFACE FRONT. THE STRONG WINDS WILL SHIFT OUT OF THE SOUTHWEST ON FRIDAY AND PERSIST AROUND THE ADVISORY LEVEL. CONDITIONS MAY CONTINUE THROUGH FRIDAY NIGHT. HIZ028-090400- /O.NEW.PHFO.WI.Y.0014.070308T1949Z-070310T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 949 AM HST THU MAR 8 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST FRIDAY... SOUTH WINDS AROUND 30 MPH WILL GRADUALLY INCREASE THROUGH TONIGHT AND SHIFT OUT OF THE SOUTHWEST FRIDAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WROE
2 follow-up statements
000 WWHW70 PHFO 090145 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 345 PM HST THU MAR 8 2007 ...STRONG SOUTHERLY WINDS TO CONTINUE AHEAD OF AN APPROACHING UPPER TROUGH... .OVERVIEW...SOUTHERLY WINDS ARE GRADUALLY INCREASING OVER THE BIG ISLAND SUMMITS AHEAD OF AN APPROACHING UPPER LEVEL TROUGH AND SURFACE FRONT. THE STRONG WINDS WILL SHIFT OUT OF THE SOUTHWEST ON FRIDAY AND PERSIST AROUND THE ADVISORY LEVEL. CONDITIONS MAY CONTINUE THROUGH FRIDAY NIGHT. HIZ028-091400- /O.EXT.PHFO.WI.Y.0014.000000T0000Z-070310T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 345 PM HST THU MAR 8 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY... A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WROE
000 WWHW70 PHFO 091326 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 326 AM HST FRI MAR 9 2007 ...WIND ADVISORY IS CANCELLED... HIZ028-091430- /O.CAN.PHFO.WI.Y.0014.000000T0000Z-070310T1600Z/ BIG ISLAND SUMMITS- 326 AM HST FRI MAR 9 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY FOR THE SUMMITS OF MAUNA LOA AND MAUNA KEA. WINDS HAVE WEAKENED OVER THE SUMMITS. $$ DONALDSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 8, 4:00 AM HST, 5 hours 49 minutes earlier.
Area forecast discussion, Mar 8, 4:00 AM HST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST THU MAR 8 2007 .SYNOPSIS...ANOTHER SUNNY MORNING WITH LIGHT WINDS IS EXPECTED FOLLOWED BY AFTERNOON SEA BREEZES AND SOME INCREASE IN CLOUDINESS. CONDITIONS WILL BE MOSTLY DRY UNTIL A COLD FRONT REACHES KAUAI FRIDAY. THE FRONT WILL SPREAD WET WEATHER TO THE CENTRAL ISLANDS SATURDAY AND THEN WEAKEN OVER THE BIG ISLAND SUNDAY. DRIER TRADE WIND WEATHER WILL RETURN FOR THE FIRST PART OF NEXT WEEK. && .DISCUSSION... CONDITIONS ARE PRESENTLY DRY AROUND THE MAIN HAWAIIAN ISLANDS AND THE ATMOSPHERE IS STABLE WITH A WELL ESTABLISHED TEMPERATURE INVERSION. A FEW SHOWERS ARE MOVING ONTO KAUAI EARLY THIS MORNING. OTHERWISE AFTERNOON CLOUDINESS AGAIN EXPECTED OVER THE ISLANDS BUT WITH ONLY SPARSE SHOWERS EXCEPT SCATTERED SHOWERS OVER KAUAI. GFS MODEL SUGGESTS A SMALL INCREASE IN MOISTURE OVER MOST ISLANDS TONIGHT INTO FRIDAY AS THE SOUTHWESTERLY WINDS INCREASE THROUGH THE ATMOSPHERE WITH THE APPROACHING FRONT AND ACCOMPANYING UPPER TROUGH. BY TONIGHT AND FRIDAY OVER THE BIG ISLAND VOLCANO SUMMITS WINDS ARE LIKELY TO INCREASE TO 30 TO 35 MPH ADVISORY STRENGTH AND ALSO AT HALEAKALA SUMMIT ON MAUI BY SATURDAY. WINDS AT LOWER ELEVATIONS WEST OF MAUI WILL BE AROUND 15 TO 20 MPH WITH SOME HIGHER GUSTS ON FRIDAY THEN WEAKENING AND TURNING NORTH AND FINALLY NORTHEAST BEHIND THE FRONT LATE SATURDAY AND SUNDAY. SOME PRECIPITATION IS EXPECTED OVER ALL ISLANDS DUE TO THE FRONTAL PASSAGE AND THERE MAY BE SOME LOCALLY HEAVY SHOWERS ACCOMPANYING THIS FRONT SINCE MODELS DEPICT A MODERATELY STRONG UPPER TROUGH. BUT SINCE THE TROUGH AND FRONT SHOULD PROGRESS STEADILY EASTWARD PRECIPITATION SHOULD NOT BE LONG LIVED. AFTER A FEW DAYS OF TRADES ON SUNDAY AND MONDAY WINDS WILL WEAKEN TUESDAY AND CONDITIONS WILL BECOME UNSETTLED FOR THE MIDDLE OF NEXT WEEK. MODELS DO NOT SHOW GOOD AGREEMENT FOR THIS PERIOD BUT GENERAL PICTURE INDICATES A FRONT MAY REACH KAUAI LATE TUESDAY AND THEN STALL WEDNESDAY INTO THURSDAY. GFS DOES NOT SHOW GOOD CONTINUITY OVER THESE DAYS SO FORECAST REMAINS UNCERTAIN. ECMWF OR UKMET MORE CONSISTENT. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && HOAG
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.